Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 92, NWS Austin/San Antonio, TX

August 19, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Aug 19, 2007, 2:53 AM CDT for Val Verde County, Texas. It took effect at Aug 19, 2007, 5:48 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 2:53 AM CDT (07:53 UTC)
In effect from
Aug 19, 2007, 5:48 AM CDT
Expired
Aug 19, 2007, 9:43 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pecos River near Langtry (LTRT2).

Action stage
7 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08447410, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 190753
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
253 AM CDT SUN AUG 19 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  PECOS RIVER 
  
NO SHOWERS OR THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.

ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC465-191553-
/O.NEW.KEWX.FL.W.0092.070819T1048Z-070820T1412Z/
/LTRT2.1.ER.070819T1048Z.070819T1800Z.070820T0212Z.NO/
253 AM CDT SUN AUG 19 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TX HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PECOS RIVER NEAR LANGTRY.
* FROM EARLY THIS MORNING UNTIL TONIGHT.
* AT 2AM SUNDAY THE STAGE WAS...4.3 FEET (1.3 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET (3.0 METERS).
* BANKFULL STAGE IS 7.0 FEET (2.1 METERS).
* FORECAST...A SECONDARY CREST FROM PANDALE WILL ARRIVE SUNDAY MORNING AND 
  THE RIVER WILL CREST NEAR 14.5 FEET BY EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...MODERATE FLOODING. TURBULENCE IN THE RIVER CHANNEL IS 
  DANGEROUS TO CANOEISTS AND KAYAKERS.  FLOW INUNDATES THE LOWER BANKS OF THE 
  CANYON THREATENING SLEEPING CAMPERS AND THEIR GEAR.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (FT)
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  LANGTRY            7   10    4.3   SUN 02 AM  11.9   5.8   3.0   2.2   2.0


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (M)
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  LANGTRY            2    3    1.3   SUN 02 AM   3.6   1.8   0.9   0.7   0.6



$$
1 follow-up statement
000 
WGUS84 KEWX 191443
FLSEWX
TXC465-192243-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 AM CDT SUN AUG 19 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  PECOS RIVER...
  
 ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
 ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.

TXC465-191513-
/O.CAN.KEWX.FL.W.0092.000000T0000Z-070820T1412Z/
/LTRT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 AM CDT SUN AUG 19 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE PECOS RIVER 
* AT 09AM SUNDAY THE STAGE WAS...3.3 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* BANKFULL STAGE IS 7.0 FEET.
* THE RIVER IS BELOW THE FLOOD STAGE AND THE BANKFULL STAGE AND WILL
  CONTINUE A SLOW FALL. THIS WILL BE THE LAST FORECAST FOR THIS RIVER
  LOCATION. 
  
$$

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (FT)
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  LANGTRY            7   10    3.3   SUN 09 AM   3.5   2.8   2.2   2.0   1.9


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (M)
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  LANGTRY            2    3    1.0   SUN 09 AM   1.1   0.9   0.7   0.6   0.6


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 18, 11:35 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 18, 11:35 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1135 PM CDT SAT AUG 18 2007

.AVIATION...
CIRRIFORM CLOUDS ASSOCIATED WITH TROPICAL DEPRESSION ERIN ARE
STREAMING SOUTHWESTWARD ACROSS THE REGION. LOW LEVEL FLOW FROM
THE GULF OF MEXICO OVERNIGHT WILL RESULT IN STRATUS DEVELOPMENT.
MVFR CIGS WILL FORM AFTER 07Z LOWERING AT TIMES TO IFR BETWEEN
08Z AND 12Z. CIGS WILL IMPROVE TO VFR BY 18Z WITH ISOLATED
CONVECTION POSSIBLE EAST OF THE I-35 CORRIDOR AFTER 19Z. SOUTHEAST
SFC WINDS OVERNIGHT WILL BE 5 TO 10 KTS INCREASING TO AROUND 15
KTS SUNDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 833 PM CDT SAT AUG 18 2007/

UPDATE...
UPDATED FORECAST TO MAKE MINOR 1ST PERIOD TWEAKS BASED ON OBSERVED
CONDITIONS. OTHERWISE...FORECAST ON TRACK.

NEW SUITE OF PRODUCTS OUT SHORTLY.

.PREV DISCUSSION... /ISSUED 316 PM CDT SAT AUG 18 2007/

DISCUSSION...SOUTHERLY FLOW OFF THE GULF HAS KEPT HUMIDITIES
UP BUT CONVECTION HAS BEEN FAIRLY CAPPED AS READINGS REACHED
THEIR CONVECTIVE TEMPERATURES SEVERAL HOURS AGO. CONVERGENCE
ALONG THE COASTAL PLAINS WAS SENDING SHOWERS INTO OUR EASTERN
CWA AT PRESENT AND THIS WILL LIKELY CONTINUE THROUGH THE
EARLY EVENING HOURS. A TROPICAL WAVE AHEAD OF HURRICANE DEAN
WILL PUSH INTO THE WESTERN GULF TOMORROW WITH SUBSIDENCE ALOFT
AHEAD OF THE SYSTEM. NONETHELESS..CONVERGENT SHOWERS AND
STORMS ARE POSSIBLE BY LATE AFTERNOON OVER OUR EXTREME EASTERN
CWA. THIS WAVE WILL WORK ITS WAY SLOWLY ACROSS THE CWA
MONDAY AND TUESDAY WITH SLIGHTLY ENHANCED CHANCES OF RAIN
FROM EAST TO WEST THROUGH THE PERIOD.

WEDNESDAYS AND THURSDAYS FORECASTS DEPEND A LOT ON THE
EVENTUAL PATH OF HURRICANE DEAN WHICH AT THE PRESENT TIME
IS FORECAST TO CROSS SOUTH OF BROWNSVILLE OVER THE NORTHEAST
MEXICAN COASTLINE WEDNESDAY EVENING. CURRENTLY WITH THE
PROJECTED PATH..ONSHORE FLOW SHOULD BECOME STRONGER ALONG
THE MIDDLE TEXAS COAST AND TOGETHER WITH THE WESTWARD MOVING
CONVECTIVE BANDS..WE WILL INCREASE PROBABILITIES SIGNIFICANTLY
ACROSS OUR CWA BEGINNING WEDNESDAY THROUGH THURSDAY AS THE
SYSTEM MAKES ITS WAY ACROSS MEXICO. BY FRIDAY AND SATURDAY..
THE SOUTHEAST GULF FLOW OPENED BY DEAN WILL RESULT IN CONTINUED
CONVERGENT SHOWERS AND THUNDERSTORMS MOSTLY DURING THE AFTERNOON
AND EARLY EVENING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  93  76  92  75 /  10  10  10  10  20
AUSTIN BERGSTROM INTL AIRPORT  75  92  75  93  73 /  10  10  10  10  20
DEL RIO INTL AIRPORT           77  94  78  95  77 /  -   -   -   10  10
SAN ANTONIO INTL AIRPORT       77  92  76  92  75 /  10  -   10  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/13
Hazardous weather outlook, Aug 18, 5:42 AM CDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT SAT AUG 18 2007

TXZ171>173-183>194-202>209-217>225-228-191045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
542 AM CDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS
AND THUNDERSTORMS WILL PRODUCE ISOLATED RAIN AMOUNTS TO 2 INCHES
THIS MORNING THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED MONDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.